Cutivate Cream Overdose

If you use too much Cutivate Cream (fluticasone propionate cream), it may result in a group of symptoms known as Cushing's syndrome. This condition can cause problems such as a rounded face, high blood sugar levels, and unusual body fat distribution. Treatment options will likely include supportive care, which involves treating any symptoms that occur.

Can You Use Too Much Cutivate Cream?

Cutivate Cream® (fluticasone propionate cream) is a prescription skin medication used to treat itching and inflammation due to a variety of different skin conditions. It belongs to a group of medications known as topical steroids. As with most medications, it is possible to use too much Cutivate Cream. However, serious problems are most likely to occur when large doses are used over a prolonged period.
 

Effects of an Overdose

Long-term use of high doses of this medicine can cause Cushing's syndrome, which is a group of symptoms caused by prolonged exposure to steroids. Let your healthcare provider know if you develop any signs or symptoms of this problem, including:
 
  • A rounded face
  • Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
  • High blood sugar levels.
 
Applying large amounts of Cutivate Cream for long periods may cause serious side effects. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if this medicine is stopped too quickly and the body has not had a chance to begin making its own natural steroids again.
 
If you realize that you have been using Cutivate Cream for an extended period, do not suddenly stop using it.
 

Treatment for a Cutivate Cream Overdose

Treatment will involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. In addition, if you have been using large doses of this medication for a long time, treatment will usually consist of gradually decreasing the dosage instead of an abrupt withdrawal, which can cause problems.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.

Cutivate Cream Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.